MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1435
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One cdc adapter was not returned for evaluation.Review of the manufacturing documentation confirmed that the associated device met all requirements for release.Analysis of the device could not be performed since the device was not returned for evaluation.Therefore the exact root cause could not be determined.The instructions for use (ifu) and patient manual include a reference guide for both visual and tone alarms including potential causes and actions to take.Additionally there is a warning to keep spare, fully charged batteries and back up controller available at all time.The steps for exchange of batteries and controllers are outlined.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported by the vad team at a us site that the patient reported that the dc adapter does not work.He could not get a secure connection with the end that plugs into the controller.The batteries and ac adapter plug in just fine.A new dc adapter was provided to the patient.There was no consequence to the patient.No additional information is available.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6938374
Report Number3007042319-2017-03670
Device Sequence Number483037
Product Code DSQ
UDI-Device Identifier00888707000109
UDI-Public00888707000109
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/31/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number1435
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight104